Alert archive / Illinois / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 289, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Aug 26, 2000, 11:36 PM CDT for Clark County, Crawford County, Jasper County, Illinois. It was in force for 69 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Aug 26, 2000, 11:36 PM CDT (04:36 UTC)
- Expired
- Aug 27, 2000, 12:45 AM CDT
- In force
- 69 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Clark County, IL, Crawford County, IL, Jasper County, IL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 26, 11:45 PM CDT | Thunderstorm Wind | Newton, IL | A large tree was blown down in town. |
| Aug 27, 12:03 AM CDT | Thunderstorm Wind | Robinson, IL | Numerous trees, tree limbs, and power lines were blown down. In Palestine, one tree fell onto a house causing minor damage. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 26, 8:00 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 4.6 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3339 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 969 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 9.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KILX 270437
SVRSPI
ILC023-033-079-270545-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
1136 PM CDT SAT AUG 26 2000
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CLARK COUNTY IN EAST CENTRAL ILLINOIS
JASPER COUNTY IN SOUTHEAST ILLINOIS
CRAWFORD COUNTY IN SOUTHEAST ILLINOIS
* UNTIL 1245 AM CDT
* AT 1136 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS FROM FROM 11 MILES WEST OF MARSHALL
TO 5 MILES SOUTHEAST OF TOLEDO...MOVING SOUTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORMS WILL BE NEAR...
HIDALGO
NEWTON
ANNAPOLIS
WILLOW HILL
WEST UNION
EATON
STE. MARIE
HUTSONVILLE
THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH...
DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE
SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE
NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER
SERVICE. STAY TUNED FOR LATER STATEMENTS.
LAT...LON 3946 8791 3918 8800 3917 8831 3887 8809
3887 8757 3918 8756
AUTEN
NNNNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 8:43 PM CDT, 2 hours 53 minutes earlier.
Area forecast discussion, Aug 26, 8:43 PM CDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 843 PM CDT SAT AUG 26 2000 SEVERE WEATHER ACROSS CWA AND HAVE SEVERE THUNDERSTORM WATCH UNTIL 100 AM ACROSS PARTS OF CWA. WILL UPDATE LATER TONIGHT AS SEVERE WEATHER EXITS REGION. OTHERWISE ACTIVE WEATHER ACROSS PARTS OF CWA AT THIS TIME. EH
In the hours before
Local storm report, Aug 26, 9:36 PM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
936 PM CDT SAT AUG 26 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0916 PM 5 E CERRO GORDO IL 4.00 INCH HAIL
08/26/00 PIATT ACTUALLY MEASURED
PUBLIC REPORT.
0925 PM 4 NW ATWOOD IL .75 INCH HAIL
08/26/00 PIATT
0925 PM 4 NW ATWOOD IL WIND DAMAGE
08/26/00 PIATT LAW ENFORCEMENT REPORTED
TREES BLOWN DOWN AND SIDING
BLOWN OFF HOUSES.
TNFLocal storm report, Aug 26, 9:58 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
958 PM CDT SAT AUG 26 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0937 PM 4 W ATWOOD IL WIND DAMAGE
08/26/00 PIATT LAW ENFORCEMENT REPORTED
TREES BLOWN DOWN BETWEEN
HAMMOND AND ATWOOD ON ROUTE
36.
TNFLocal storm report, Aug 26, 10:40 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
1040 PM CDT SAT AUG 26 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1017 PM BEMENT AND HAMMOND IL 1.00 INCH HAIL
08/26/00 PIATT TREES AND POWER LINES
ALSO REPORTED REPORTED
BLOWN DOWN. REPOyRTED BY
ESDA.
TNFLocal storm report, Aug 26, 11:05 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
1105 PM CDT SAT AUG 26 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
19100 PM 3 N MATTOON IL .75 INCH HAIL
08/26/00 COLES
TNFLocal storm report, Aug 26, 11:22 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
1122 PM CDT SAT AUG 26 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1T101 PM MATTOON IL 64 MPH TSTM WIND GUST
08/26/00 COLES WIND GUST RECORDED AT
COLES COUNTY AIRPORT.
TNFSpecial weather statement, Aug 26, 11:30 PM CDT, 6 minutes before
ILZ054>057-061>063-270600- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 1130 PM CDT SAT AUG 26 2000 SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1 AM CDT FOR THE FOLLOWING COUNTIES IN EASTCENTRAL ILLINOIS...CLARK...COLES... CUMBERLAND...DOUGLAS...EDGAR...MOULTRIE AND SHELBY. THE REMAINDER COUNTIES IN CENTRAL ILLINOIS THAT WERE IN THIS SEVERE THUNDERSTORM WATCH HAVE BEEN REMOVED. LARGE HAIL AND DAMAGING WINDS ARE STILL POSSIBLE IN THE ABOVE COUNTIES THROUGH 1 AM. HEAVY RAINS OF 1 TO 2 INCHES PER HOUR ARE ALSO POSSIBLE. SOME CITIES IN THE WATCH INCLUDE...CHARLESTON...MATTOON...MARSHALL ...SHELBYVILLE...SULLIVAN...TUSCOLA AND PARIS. KMH
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 7:00 PM CDT | Severe Thunderstorm Warning | ILX | Fulton | 75 min |
| Aug 26, 7:59 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt | 46 min |
| Aug 26, 8:03 PM CDT | Severe Thunderstorm Warning | ILX | Mason | 57 min |
| Aug 26, 8:38 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Menard | 52 min |
| Aug 26, 8:45 PM CDT | Severe Thunderstorm Warning | ILX | Piatt | 60 min |
| Aug 26, 9:15 PM CDT | Severe Thunderstorm Warning | ILX | Sangamon | 75 min |
| Aug 26, 9:25 PM CDT | Severe Thunderstorm Warning | ILX | Douglas, Moultrie | 65 min |
| Aug 26, 9:45 PM CDT | Tornado Warning | ILX | Coles, Douglas, Moultrie | 45 min |
| Aug 26, 10:13 PM CDT | Severe Thunderstorm Warning | ILX | Piatt | 32 min |
| Aug 26, 10:25 PM CDT | Severe Thunderstorm Warning | ILX | Douglas | 65 min |
| Aug 26, 10:26 PM CDT | Tornado Warning | ILX | Coles | 49 min |
| Aug 26, 11:15 PM CDT | Severe Thunderstorm Warning | ILX | Coles, Cumberland | 60 min |
| Aug 27, 12:02 AM CDT | Severe Thunderstorm Warning | ILX | Lawrence | 43 min |
| Aug 27, 12:29 AM CDT | Severe Thunderstorm Warning | ILX | Clay, Richland | 61 min |
| Aug 27, 4:51 AM CDT | Severe Thunderstorm Warning | ILX | Clay | 24 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.